Has anyone on copaxone noticed elevated blood sugars? I'm all of a sudden throwing really high blood sugars and we (doc included) can't figure it out. They just keep escalating. Tonight, I'm up to 215. Never been that high ever. So my honey and I are wondering if the copaxone could be triggering this. Started elevating since I've been on it.
I don't want to give up on the copaxone at all. Just trying to figure out what's going on. Unfortunately for me, sometimes I react strangely to meds because of the lupus and kidney desease. That's why I'm asking the quesiton. Copaxone actually empowers me, because I feel like the MS doesn't control me because I'm taking a proactive stand against it. So please, even if no one is having this problem, let me know. I have to figure out what's going on and get the sugars under control. I'd really prefer not to have to take more shots if at all possible.
Bumping this up. This question has come up before and I don't know the answer. Several members here, including me, have been on Copaxone only a short time, a few monhs or less, so may not have had blood work since starting. I'd sure like to hear from any who have.
I'm on Copaxone, but as Ess says only just starting my third month. I have noticed no blood sugar issues, and I am very familiar with what it feels like; I had gestational diabetes and have had a couple of random high sugars over the last few years. Nothing related to Copaxone. Are you diabetic? A suggestion would be to jot down what you are eating (you may already do this) and see if you can correlate your sugars with your food. I notice I can't eat high glycemic foods (foods that spike your blood sugar rapidly and not just sweets) anymore. My 12 year old is a type one diabetic, so we are very up on stuff. Let me know if I can help you. God bless you, Amy
As I just told you in a PM, I had my three month blood sugars drawn a couple of days ago. I will share the results with the Copaxone group as soon as I receive them. I have not been taking my daily readings, since I have not had any trouble with my blood glucose since I lost all that weight. And now being off on insulin, I felt there was no need to.
So I will let you all know, because I have not changed a THING about my diet that would cause higher blood sugar readings. The only addition to my life has been the Copaxone.
I hope someone here can answer your questions. I'll be interested to hear other responses. I've been taking Copaxone for less than a month now, so I can't answer. I will watching future posts to see if anyone else is having problems or if someone knows of a connection. My dad has diabetes and I've had gestational diabetes. I've also had mild high blood sugar off and on for many years.
Are you taking anything for the kidney disease or lupus? I've heard that steroids may cause high blood sugar.
As I told Heather in PM, if copaxone is causing my blood sugars to rise, it could just be particular to me. I don't know, yet. I skipped yesterday's shot, and blood sugars were down a bit all day. Then this a.m. my fasting was 109. Tomorrow I'm going to take my shot and see what happens. I am truly hoping it isn't the copaxone, just a blip I had to get over.
The way one person reacts to a med is not necessarily how another person will react. The thing for me is that I watched my mother die from diabetes related condtions. So, diabetes scares me more than MS does.
I have been on Copaxone since the third week in January. I am a well-controlled diabetic, so I have not been taking my blood sugar readings. (Though I probably should have) I don't have strips for my "machine" to take a reading. Bad me...
I just had my AIC checked a couple of days ago, which is the three-month test to see how your blood glucose has been over the past 90 day period. I get the results back next week. I will share with all of you, whether my levels have gone up, since they have remained consistent for 3 years now. I have not changed anything about my diet, so I would expect them to be the same. I will let you know if they are off the charts, then check with my doctor to see if indeed, Copaxone may be at fault.
I had talked with Shared Solutions and asked whether depression was a side-effect of Copaxone and was told no. I notice in the patient literature that indeed, there has been about 2% of those taking Copaxone, that have suffered from some depressiive episodes. So I don't know whom to believe, totally.
Will let you all know next week about my blood glucose readings....
Hi Heather! You said "I had talked with Shared Solutions and asked whether depression was a side-effect of Copaxone and was told no. I notice in the patient literature that indeed, there has been about 2% of those taking Copaxone, that have suffered from some depressiive episodes. So I don't know whom to believe, totally."
I am taking your statement to a new thread........
i just found out i have ms six weeks ago and started on capoxone injections three weeks ago. but i still find my back is so bad and mt hands are so swollen that i cant even lift things sometimes all i do is drop them again. but the worse thing is the migrane heads which are the worse by far. do you think that i an having a relapse or something. i am going tomorrow to get my blood levels checked.
There's a known connection between IVSM & blood sugar -- during my 5-day hospital stay for the IVSM, my blood sugar was monitored before every shot -- they say non-diabetics like me are at risk -- I did have levels above 125 a couple of times, & they gave me insulin shots...
my husband is on copaxone and his back hurts severely. also his hands hurt and he is having asthma type reactions. also he is having dizziness and frequency in urinating. eye problems as well. please tell me if anyone else is having these disturbing things.
I starting copaxone back in June 2011. This will be my second med I try for MS. every med I've tryed causes me a second reacction. I suffer from MS, ITP, anemia, and now my hemoglobin A1c % is 5.9 high. I am not a sweet lover, I am not a food lover at all, that is my biggest problem. I skip my med very frequently, which is not good. I don't know what to do. my grandmother had diabetic and my aunt has it. I don't know if this my be generic, emosional o because of copaxone. Please advise.
I just completed my first year on Copaxone. Luckily, I haven't had any negative side effects. My blood work came out fine and best of all,, I had a clean MRI - no new or active lesions, so I guess it's working! I hope it will work for you and they can get your blood sugar under control. :)
I'm type1 diabetic and not a good one at that I've been diabetic since age12 have high blood pressure and now diagnosed with Remitting MS in Oct started taking copoxone in Dec the past 3 weeks I haven't been able to get my sugars lower then 289 I eat once maybe twice a day cause I have no energy at to do anything I've been off copxone for 2 weeks now so I don't think it's the copoxone . My neurologist said he's wants my diabetes under controll before he puts me back on it. He won't put me on anything else because I tend to get high liver emynzens so copxone is the only drug for ms I can take. It bothers me and scares me cause I'm a single mom of a 13 & 4 year old and I'm scared of both diabetes and my MS
My sister is a Type 1 Diabetic and had recently started copaxone. She was just admitted to the hospital with a BS level exceeding 800. She was on it many years ago with no ill effects, but I hear they changed the manufacturing process and it now includes high fructose alcohol. Perhaps this increases the absorption rate or prevents rancidity? I am trying to figure out if a simple increase in insulin will counteract the general increase in BS, but perhaps it is a little more complicated. 800 is obviously EXTREMELY high, so there may be other factors involved. She had been throwing up off and on for the past week or so, but I am unsure if that was caused by constant high BS or if stress/sickness contributed to the high BS. Which came first? The chicken or the egg?
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.